From tales in the trenches to strategy formulation, we've designed our agenda to challenge your thinking and inspire action.
Tuesday September 10, 2019
Registration / Morning Coffee
8:15 AM - 9:00 AM (45 minutes)
The doors open at 8:15. Show up early to get checked in and enjoy complimentary coffee and pastries.
Welcome to Cause-Effect - Opening Remarks
9:00 AM - 9:10 AM (10 min)
Alex Berg will welcome you to our first Cause-Effect conference and will give you a brief overview of the day’s activities.
Designing for Persuasion
9:10 AM - 10:10 AM (1 hr)
Technology has allowed services to have a more pervasive role in people's lives, influencing their everyday behaviors. And we are swimming in a sea of academic insights on how people make decisions and what levers influence their behavior. But what does it mean to apply these insights practically in the design of our products and services?
When targeting behavior change, how do we integrate new methods, or remix existing methods, into our design and product development process? What are the considerations when scaling a behavior change value proposition?
Making & Remaking Systems
10:15 AM - 11:15 AM (1 hour)
The technology industry has been in the midst of a crisis of conscience since mid 2016. Privacy, propaganda, manipulation, bias in algorithms, and other happenings have thrown a battery of well-intentioned people into asking questions like “are the things we make ruining the world?” Some part of the discourse is demanding that people working in technology make hard decisions and “act ethically” to the point of quitting your job in a huff if you’re about to "do evil," or that designers should be licensed like civil engineers or that we create our own Hippocratic Oath that insists we only do good.
This talk aims to expand the discourse around business ethics in our field beyond reflection and absolutism. We'll explore two practical techniques useful understanding this topic with the goal of improving communications and driving action in your own organizations.
Building the right product: how do you know?
11:20 AM - 12:20 PM (1 hour)
It has happened to nearly everyone. Your carefully designed and researched product launches.....and falls flat. It works, but no one cares.
During our panel we'll discuss how to use research, analytics, iterative deployment, and more to better the odds that your product engages your audience and brings home results.
Moderated by Fell Swoop's Alex Berg.
12:20 PM - 1:20 PM
Enjoy a great catered lunch and get to know your fellow conference attendees. Lunch will be served in Create 33 and Madrona Venture Labs new event space with sweeping views of Puget Sound and Mt. Rainier.
1:30 PM - 2:30 PM (1 hour)
Over the long-term, voice-driven products could be more disruptive than mobile products. As a result, how do product and design approaches need to evolve and adapt to make way for digital voice innovation?
Phillip will break down the anatomy of interactive voice products - outlining the opportunity landscape and how to be successful in voice interface development stages - including design, brand voice, prototyping, evaluation and iteration.
Your UX is Your Brand
2:35 PM - 3:35 PM (1 hour)
In the past two decades user experience has become the most important element in positively shaping customer opinions of your brand. That doesn’t mean visual identity, advertising, and communications are dead. It’s a new world though, and how these elements work together to establish the brands of the future requires new thinking.
During this panel discussion we’ll speak with leading marketers and brand builders about the importance of a multi-faceted brand development.
Moderated by Fell Swoop's Mark Popich
Featured Interview: Rebecca Lovell interviews Jonathan Sposato
3:40 PM - 4:40 PM (1 hour)
Join us for a compelling interview with GeekWire Chairman and "Better Together" author Jonathan Sposato.
The first person to sell two companies to Google, Jonathan will share his perspective on the intersection of UX, product management, and brand in building great products. He’ll also share insights on building and investing in great teams, from his book: ‘Better Together: 8 Ways Working with Women Leads to Extraordinary Products and Profits.’
He’ll be interviewed by Create33 Director Rebecca Lovell. Prior to joining Create33, Rebecca led the Office of Economic Development and previously served as GeekWire's first Chief Business Officer. She is also currently the Chair of the Center for American Entrepreneurship, an instructor in the UW Foster MBA program, and a Techstars mentor.
SOCIAL & NETWORKING
Beer, Wine, & Networking
4:45 PM - 6:00 PM
Kick back and enjoy a beer, glass of wine, or an alternative beverage while you get to know fellow conference goers. It's a great opportunity to network and meet other experts in the field. First round is on us.